Oklahoma, 2025

Hail in Oklahoma, March 14, 2025

March 14, 2025 · NWS TSA · 1 event in 1 county or zone

High-based, strong thunderstorms developed across far northeastern Oklahoma during the morning hours of the 14th, as a strong upper level disturbance moved through the Southern Plains. The strongest storm produced hail up to penny size.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

High-based, strong thunderstorms developed across far northeastern Oklahoma during the morning hours of the 14th, as a strong upper level disturbance moved through the Southern Plains. The strongest storm produced hail up to penny size.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 14, 8:45 AM CST, 15 minutes earlier. Its key messages:

  • Updated at 355 AM CDT Fri Mar 14 2025
  • Impactful weather day today with extreme fire weather conditions, very strong winds, blowing dust, and limited and brief potential for strong and/or severe thunderstorms for far eastern parts of the forecast area.
  • Well above average temperatures today; slightly cooler this weekend behind a weak and dry cold front.
  • Well above average temperatures and gusty south winds return early next week, with at least elevated fire weather danger developing.
Area forecast discussion, Mar 14, 8:45 AM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
945 AM CDT Fri Mar 14 2025

...New UPDATE...

.KEY MESSAGES...
Updated at 355 AM CDT Fri Mar 14 2025

  - Impactful weather day today with extreme fire weather
    conditions, very strong winds, blowing dust, and limited and
    brief potential for strong and/or severe thunderstorms for far
    eastern parts of the forecast area.

  - Well above average temperatures today; slightly cooler this
    weekend behind a weak and dry cold front.

  - Well above average temperatures and gusty south winds return
    early next week, with at least elevated fire weather danger
    developing.

&&

.UPDATE...
Issued at 945 AM CDT Fri Mar 14 2025

Not much in the way of change for the morning update. As of
writing: an intense upper level storm system, clearly visible on
water vapor imagery, was moving east-northeast over the OK/ TX
panhandles this morning... the associated sfc low, near 980mb, is
tracking east into KS... and the dryline was making steady
progress through the panhandles and into W OK. Ahead of the
dryline, an elevated boundary is pushing through E OK and NW AR
this morning. Isolated to scattered showers and thunderstorms have
developed along this line. These showers or storms will quickly
track east-northeast with minimal QPF, and as a result, dry
lightning may occur with this activity.

The dryline will be making quick progress through the region,
properly entering the CWA around noon. As this feature moves into
far NE OK and NW AR mid-late afternoon, potential remains for
additional showers and storms to develop along the boundary, as
reflected in latest short term guidance. Will continue with slight
to chance PoPs for far NE OK and NW AR zones... although any QPF
will likely remain very light, posing additional danger for dry
thunderstorms. There is also low potential for a strong to severe
storm in the FA, but the majority of storm activity is likely to
remain north and east of the FA.

Damaging winds and extreme fire conditions remain the primary
story today, however, as very strong winds are mixed down to the
surface following the dryline passage. Combined with the very dry
airmass moving into the area, fire spread rates will become
extreme or near historic... especially across NE OK. The current
forecast handles these hazards well with a large swath of wind
gusts of 50-65 mph across much of E OK and NW AR. The High Wind
Warning, Wind Advisory, and Red Flag Warning remain in effect
until 8 PM this evening. Isolated gusts in excess of 70 mph cannot
be ruled out, primarily across NE OK. Fire weather precautions
will be crucial today. Additionally, blowing dust is likely during
much of the period, especially across E OK.

&&

.SHORT TERM...
(Today)
Issued at 355 AM CDT Fri Mar 14 2025

Surface low pressure will continue deepening this morning over
western Kansas before lifting northeast into southern Nebraska by
late afternoon. At the same time, a potent upper level low will
move from northeast New Mexico into southeast Nebraska. A dryline
will surge east across eastern Oklahoma and northwest Arkansas
later this morning into this afternoon, with powerful southwest
winds developing in its wake.

A few showers and thunderstorms may develop near and east of the
dryline, and an isolated strong to severe storm cannot be ruled
out across parts of far northwest Arkansas, but the better chance
for severe storms will be well to our east and northeast today. Of
much greater concern are the powerful winds, which may gust to 55
to 65 miles an hour at times late this morning and afternoon,
especially across parts of northeast Oklahoma into far northwest
Arkansas. With humidity values falling into the 15 to 20 percent
range across eastern Oklahoma, and the 20 to 30 percent range
across northwest Arkansas, a very volatile fire weather setup will
be in place. Critical to extreme grassland fire spread rates will
be common, with near historic spread rates in isolated locations
of northeast Oklahoma. A red flag warning remains in effect for
all of eastern Oklahoma and northwest Arkansas, with a high wind
warning for northeast Oklahoma and parts of far northwest
Arkansas. A wind advisory remains in effect for the rest of the
forecast area. Temperatures today will top out in the 75 to 80
degree range, with near steady or slowly falling temperatures
later this afternoon.

&&

.LONG TERM...
(Tonight through Thursday)
Issued at 355 AM CDT Fri Mar 14 2025

The winds will calm down this evening and overnight, with cooler
weather expected over the weekend following the passage of a cold
front. Unseasonably warm temperatures and gusty south winds return
Monday and Tuesday, and fire weather concerns will climb once
again, with near critical grassland fire spread rates likely to
develop again in some places.

The next storm system and cold front is still on track for the
middle of next week, but rain potential appears low and mainly
confined to the eastern part of the forecast area. Cooler
temperatures will follow this system later next week.

&&

.AVIATION...
(12Z TAFS)
Issued at 649 AM CDT Fri Mar 14 2025

VFR will prevail at all TAF sites across eastern OK and northwest
AR through the next 24 hours. Winds drastically increase and will
veer out of the southwest over the next few hours. Gusts will
become exceptionally strong by midday, with gusts in excess of 40
knots through much of the afternoon. Winds gradually decrease
late this afternoon and into this evening, but widespread gusts
20-30 knots will still be possible through about midnight or so.
The strong winds may cause periods of blowing dust, with periodic
reduced visibilities. Due to low confidence of timing/duration,
have left the mention of this out of the TAFs for now, but will
likely need to be added in future amendments and forecasts,
especially for the northeast OK terminals.

Mejia

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   77  46  63  34 /  10   0  10  10
FSM   80  52  69  38 /  20   0  10  10
MLC   79  49  66  35 /   0   0  10  10
BVO   77  43  62  30 /  10   0  10  10
FYV   77  48  66  31 /  30   0  10  10
BYV   76  51  66  34 /  30  10  10  10
MKO   79  49  65  34 /  20   0  10  10
MIO   78  47  61  32 /  30   0  10  10
F10   78  48  63  34 /   0   0  10  10
HHW   80  51  68  38 /  10   0  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning until 8 PM CDT this evening for OKZ049-053>076.

     High Wind Warning until 8 PM CDT this evening for OKZ054>071.

     Wind Advisory until 8 PM CDT this evening for OKZ049-053-072>076.

AR...Red Flag Warning until 8 PM CDT this evening for ARZ001-002-010-
     011-019-020-029.

     High Wind Warning until 8 PM CDT this evening for ARZ001-010.

     Wind Advisory until 8 PM CDT this evening for ARZ002-011-019-020-
     029.

&&

SHORT TERM...05
LONG TERM....05
AVIATION...67
Hazardous weather outlook, Mar 14, 4:14 AM CST, 4 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
514 AM CDT Fri Mar 14 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
514 AM CDT Fri Mar 14 2025

...DAMAGING WIND AND FIRE EVENT EXPECTED TODAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Far Northwest Arkansas.
	ONSET...Early Afternoon.

SIGNIFICANT WINDS.
    RISK...Significant.
    AREA...Eastern Oklahoma and Northwest Arkansas.
    ONSET...Late Morning.

FIRE WEATHER DANGER.
	RISK...Critical.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Late Morning.

	AREA AT GREATEST RISK...Northeast Oklahoma.

DISCUSSION...
A powerful upper storm system is expected to bring a
climatologically rare high wind event to eastern Oklahoma and
northwest Arkansas today. Wind gusts between 50 and 60 miles an
hour will be common, especially during the midday and afternoon
hours. The strongest gusts are expected along and north of
Interstate 44, where isolated damaging gusts to 70 miles an hour
may occur.

In addition to the wind, very low humidity and favorable fuel
conditions will pose a critical to extreme fire weather danger
threat across all of eastern Oklahoma and northwest Arkansas. The
most dangerous fire weather potential is forecast to be roughly
west of U.S. Highway 69 and north of Interstate 40, but the
potential for rapid fire spread will be present across all of the
area by afternoon.

There is some potential for thunderstorm development across mainly
far northwest Arkansas this afternoon before the storms race off
to the northeast. There is a limited severe weather risk, with
hail and wind the main threats.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY and SUNDAY...No Hazards.
MONDAY through WEDNESDAY...Very High Fire Weather Potential...High Wind Potential.
THURSDAY...High Wind Potential.

EXTENDED DISCUSSION...
Gusty south winds return early next week, once again raising fire
weather concerns across the region.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency managers and first responders will need to be on alert
today for the potential of rapidly spreading fires, downed power
lines from the wind, and potential damage to structures,
especially across northeast Oklahoma and far northwest Arkansas.

weather.gov/tulsa contains additional information.

The radar

The Tulsa radar (KINX), 67 km away, was scanning. The volume nearest the first event began at 15:00 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Craig

When
March 14, 9:00 AM CST
Where
Craig County, 3 mi E of Vinita
Measured
0.75 in hail
Reported by
Public
Coordinates
36.650, -95.096

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1235073.